MAUDE Adverse Event Report: HOLOGIC, INC MYOSURE TISSUE REMOVAL DEVICE; HYSTEROSCOPE (AND ACCESSORIES)

HOLOGIC, INC MYOSURE TISSUE REMOVAL DEVICE; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 50-501XL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that during a myosure procedure on (b)(6) 2024, metal fragments were observed during the patient surgery, two devices were used on the same patient and both exhibited the same issues.The physician stopped the procedure and aspirated all metal parts.Physician reported that most had been removed and will not have impact on the patient.Patient was a 53 years old woman , in which a myoma of 2.2 was removed.No additional information reported.
 
Additional Manufacturer Narrative
Device was returned for investigation: visual inspection was conducted, and there were no signs of physical damage.The blade was in open position.Functional testing was conducted and the device showed an excessive torque error.A dissection test was performed and the switch did not work as intended, the wire switch was damaged inside the connector.Hence, the failure mode reported by the customer was not replicated during the investigation.However, a new failure mode was observed.This observation will be monitored and trended.

Brand Name
MYOSURE TISSUE REMOVAL DEVICE
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
san jose 20102
MDR Report Key18970060
Report Number1222780-2024-00125
Device Sequence Number17651183
Product Code HIH
UDI-Device Identifier15420045505094
UDI-Public(01)15420045505094(17)260606(10)23F22RC
Combination Product (Y/N)N
Initial Reporter CountryNE
PMA/510(K) Number
K142029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model Number50-501XL
Device Catalogue Number50-501XL
Device Lot Number23F22RC
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
01/27/2025
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date03/25/2024
02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown